Colorado, 2023

Tornadoes and Hail in Colorado, June 28, 2023

June 28, 2023 · NWS BOU · 56 events in 5 counties and zones

Numerous supercell thunderstorms moved across parts of Logan, Morgan, Phillips, Weld and Washington counties during the evening and overnight, dropping baseball size hail or larger on several communities. Towns that received very large hail (baseball size or larger) included: Akron, Iliff, Brush, Fort Morgan, Haxtun, Fleming, and Otis.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
56

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Numerous supercell thunderstorms moved across parts of Logan, Morgan, Phillips, Weld and Washington counties during the evening and overnight, dropping baseball size hail or larger on several communities. Towns that received very large hail (baseball size or larger) included: Akron, Iliff, Brush, Fort Morgan, Haxtun, Fleming, and Otis. In addition to the large hail, an 82 mph wind gust was reported 6 SE of Holyoke and 81 mph wind gust was measured 8 S of Holyoke. One large tree was downed by the wind. Numerous reports of broken windows to homes along with extensive car damage. Two tornadoes briefly touched down, but no damage was observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 28, 2:10 PM MST, 5 hours 2 minutes earlier.

Area forecast discussion, Jun 28, 2:10 PM MST, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
310 PM MDT Wed Jun 28 2023

.SHORT TERM...(This evening through Thursday)
Issued at 310 PM MDT Wed Jun 28 2023

Key Messages:

1. Chance for a few storms early eve/tonight along near north border
and northeast corner, capable of large hail and damaging winds

2. Higher chances for thunderstorms Thurs. with a severe threat for
large hail and damaging winds

Temperatures are slowly warming into the low 80s this afternoon
across the plains and urban corridor. Main concern and forecast
challenge for the remainder of the afternoon/evening will be the
potential for isolated showers and thunderstorms. SPC mesoscale
analysis shows CIN across the the urban corridor. This will act as a
barrier for convective development, lowering storm chances. Further
east over the plains it is a similar story on whether it will heat
enough to weaken the cap. There is less CIN out there and satellite
shows Cu development in some areas. CAMs continue to settle on the
capping scenario with solutions resolving little to no convection
which is the more likely case. Although a few solutions seem to grab
onto potential for a storm or two across the north border and
northeast corner either early evening or late evening with the
front. Regardless, can't rule out the chance of a storm developing
in the more favored north/northeast corner from an outflow boundary
feature coming from storms to the north. Given the favorable
environment, a strong to severe storm will be favored with large
hail and damaging winds possible. The main cold front moves
southward between 02Z-07Z which may also result in chances for a few
showers or storms to clip the north border in that very early Thurs
timeframe. Bottom line, the environment is favorable for storms, but
it needs something to make it go like a boundary or convergence.

The region remains in a cooler, moist post-frontal airmass Thursday
with weak synoptic ascent. Early Thursday morning, the increase in
low-level moisture behind the front will develop low level stratus.
Model soundings hang onto the low-level moisture keeping stratus
around through late morning, lifting slightly and becoming more
broken by the afternoon. Despite the cloud cover, models are
consistent with indicating a favorable convective environment
tomorrow afternoon with the moist and unstable airmass. MLCAPE
values build into the 1500-2500 J/kg range with 0-6 km bulk shear 40-
55 kts. Soundings show a strong signal for large hail with MUCAPE
2000J/kg+ and a sufficient area of CAPE, dry mid-level air, and
decent area of CAPE along the lifted parcel profile. Storms likely
initiate over the Palmer Divide mid-afternoon to start with storms
developing across the I-25 corridor and then eastward through late
afternoon/early evening. Hail and wind will be the main threats.

.LONG TERM...(Thursday night through Wednesday)
Issued at 310 PM MDT Wed Jun 28 2023

Thunderstorms, some severe, will likely become more numerous and
spread east across the plains through Thursday evening as the cap
weakens further. We think the severe storm threat with large hail,
damaging winds, and a couple tornadoes will last til at least mid
evening given the amount of instability (MLCAPE near 2000 J/kg)
and shear (bulk shear 55-60 kts). However,some of the latest data
suggests tornado threat could be limited by a weaker easterly low
level flow, while other models still have significant 0-1 SRH of
100-150 m2/s2. Would expect locally heavy rain and at least a low
flash flood threat give storm intensity, deeper moisture profile,
and dewpoints in the lower 60s over the eastern plains.
Fortunately, storms should be moving quickly.

Friday will be a cooler and rather wet day. There may be a few
showers around already in the morning as an upper level trough and
deeper moisture arrives from the west. With continued forcing,
we'll see showers and storms become more widespread and probably a
couple hours earlier than normal given the early arrival of the
upper level trough. At this point, the trough axis is still
expected to hold off late enough in the day to bring more
widespread showers and storms. Bulk shear decreases as the upper
level trough arrives, but there's still enough shear and
instability over the eastern plains for a severe storm threat.
That said, main focus will likely shift toward storms with locally
heavy rain and a flash flood threat. More on that in the
Hydrology section below. High temperatures will likely only reach
the lower to mid 70s on the plains, with 60s in most mountain and
foothill locales.

Saturday will see drier conditions with weak subsidence and
downslope flow developing. Still can't rule out an isolated storm
or two, but they would be high based and weaker. Sunday may see a
little moisture build under the flat ridge, but overall storm
intensity should remain weaker with limited CAPE. Temperatures
will show a warming this weekend with highs returning to near
normal (upper 80s for the plains).

Ensembles are still pointing toward somewhat more active weather
and higher afternoon and evening storm coverage toward the 4th.
While it's hard to pin down any specifics, ensembles suggest a
more zonal flow and possibly a weak backdoor cold front or two
that could lead to more low level moisture and instability. Given
that, there is reasonable confidence we should stay at or below
normal temperatures for the middle portion of next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 216 PM MDT Wed Jun 28 2023

Light winds this morning becoming easterly in the afternoon,
increasing to 08-12 kts. Confidence in the threat for isolated
showers and storms is low and will highly depend on the rate of
heating this afternoon. As a result, took VCTS out of the TAF.
Still worth considering that if there is enough warming, there may
be a few showers and storms around the terminals between 22-03Z.
Again seeing potential for lower ceilings to develop behind a
front that moves through between 05-08z. This would bring ceilings
into the MVFR category for a couple hours in the morning. Stratus
may stay put for longer tomorrow and there is some question in if
they even break into the afternoon. Higher chance for afternoon
showers and thunderstorms Thursday, more likely in the 22-05z
timeframe.

&&

.HYDROLOGY...
Issued at 310 PM MDT Wed Jun 28 2023

Isolated thunderstorms mainly on the plains this evening could
produce very localized heavy rain. The threat of burn area
flooding is very low because the strong storms are expected to be
east of the burn areas.

Strong to severe thunderstorms are expected to form Thursday
afternoon and evening. In addition to hail and strong winds, very
heavy rainfall will be possible with the storms, which could
produce localized flooding. With a somewhat strong flow aloft most
storms should be moving quickly.

For Friday, the upper level trough moves over Colorado and brings
weaker winds aloft. Numerous showers and thunderstorms are
expected again for Friday, and storm movement will be slower.
Precipitable water values increase to around 1" across the I-25
Corridor and 1.25" over the eastern plains. Meanwhile, warm cloud
depth increase to around 5,000 feet across the Front Range. Thus,
storms will be more efficient rain producers and be capable of
producing 1-2" of rain in less than 45 minutes. The threat of
flash flooding will increase Friday (not just in the recent burn
areas) and a Flash Flood Watch may be eventually be needed over
the Foothills and Plains.

Saturday into early next week will trend to higher based storms
with limited if any threat of flash flooding in the susceptible
areas.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Mensch
LONG TERM...Barjenbruch
AVIATION...Mensch
HYDROLOGY...Barjenbruch
Hazardous weather outlook, Jun 28, 9:56 AM MST, 9 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1056 AM MDT Wed Jun 28 2023

COZ030>051-291700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1056 AM MDT Wed Jun 28 2023

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

A few severe thunderstorms are possible this evening and tonight.
The main threat is north of a line from Fort Collins to Akron
between 6 PM and 2 AM. The strongest storms could produce hail up
to tennis ball size, wind gusts to 70 mph, and tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered to numerous thunderstorms, some severe, are expected to
form along and east of the foothills Thursday afternoon and
evening. Large hail, damaging winds, and even a few tornadoes
will be possible.

On Friday, additional scattered to numerous showers and
thunderstorms are expected. The severe threat may decrease
somewhat as the main threat shifts slowly south and east.
However, storm movement will be slower, which will increase the
threat for flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed after 3 PM.

In the hours before

Special weather statement, Jun 28, 6:05 PM MST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Denver CO
705 PM MDT Wed Jun 28 2023

COZ048-290130-
Logan County CO-
705 PM MDT Wed Jun 28 2023

...A strong thunderstorm will impact portions of northeastern Logan
County through 730 PM MDT...

At 705 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Twin Buttes, or 13 miles south of Sidney, moving
north at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Twin Buttes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4095 10265 4086 10269 4091 10299 4100 10297
      4100 10265
TIME...MOT...LOC 0105Z 201DEG 24KT 4096 10288

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

SCHLATTER
Special weather statement, Jun 28, 6:41 PM MST, 31 minutes before
Special Weather Statement
National Weather Service Denver CO
741 PM MDT Wed Jun 28 2023

COZ048-050-290215-
Sedgwick County CO-Logan County CO-
741 PM MDT Wed Jun 28 2023

...A strong thunderstorm will impact portions of northeastern Logan
and northwestern Sedgwick Counties through 815 PM MDT...

At 741 PM MDT, Doppler radar was tracking a strong thunderstorm near
Twin Buttes, or 17 miles southwest of Chappell, moving east at 10
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sedgwick and Twin Buttes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4087 10246 4089 10286 4100 10281 4100 10238
TIME...MOT...LOC 0141Z 255DEG 11KT 4094 10272

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SCHLATTER

The radar

The Cheyenne radar (KCYS), 156 km away, was scanning. The volume nearest the first event began at 02:12 UTC.

Open the radar archive at this moment

Event by event

51 hail, 3 thunderstorm wind, 2 tornado. Local standard time, as filed.

Tornado, Logan

When
June 28, 7:12 PM MST to 7:13 PM MST
Where
Logan County, 0.87 mi NW of Powell
Rating
EFU
Path length
0.01 mi
Path width
25 yd
Reported by
Public
Coordinates
40.780, -103.010

A tornado touched down briefly in open country. No damage was observed.

Hail, Logan

When
June 28, 7:34 PM MST
Where
Logan County, 1.73 mi NW of Powell
Measured
3 in hail
Reported by
Public
Coordinates
40.790, -103.020

Hail, Logan

When
June 28, 7:34 PM MST
Where
Logan County, 0.69 mi N of Iliff
Measured
4 in hail
Reported by
Trained Spotter
Coordinates
40.760, -103.070

Hail, Logan

When
June 28, 7:54 PM MST
Where
Logan County, 7.33 mi WSW of Peetz
Measured
2 in hail
Reported by
Public
Coordinates
40.930, -103.230

Hail, Logan

When
June 28, 7:54 PM MST
Where
Logan County, 6.92 mi WSW of Peetz
Measured
2.25 in hail
Reported by
Public
Coordinates
40.950, -103.230

Hail, Logan

When
June 28, 8:00 PM MST
Where
Logan County, 14.62 mi W of Peetz
Measured
2.5 in hail
Reported by
Public
Coordinates
40.960, -103.380

Tornado, Logan

When
June 28, 8:13 PM MST
Where
Logan County, 0.87 mi NW of Powell
Rating
EFU
Path length
0.01 mi
Path width
25 yd
Reported by
Social Media
Coordinates
40.780, -103.010

A tornado touched down briefly in open country. No damage was observed.

Hail, Logan

When
June 28, 8:13 PM MST
Where
Logan County, 0.52 mi W of Fleming
Measured
2.75 in hail
Reported by
Public
Coordinates
40.680, -102.840

Hail, Logan

When
June 28, 8:13 PM MST
Where
Logan County, 0.52 mi W of Fleming
Measured
2.75 in hail
Reported by
Public
Coordinates
40.680, -102.840

Hail, Logan

When
June 28, 8:25 PM MST
Where
Logan County, 0.87 mi NE of Iliff
Measured
1 in hail
Reported by
Public
Coordinates
40.760, -103.060

Hail, Phillips

When
June 28, 8:28 PM MST
Where
Phillips County, 2.14 mi NNW of Haxtun
Measured
1.75 in hail
Reported by
Public
Coordinates
40.660, -102.630

Hail, Phillips

When
June 28, 8:32 PM MST
Where
Phillips County, 0.87 mi NW of Haxtun
Measured
2.75 in hail
Reported by
Law Enforcement
Coordinates
40.640, -102.630

Hail, Phillips

When
June 28, 8:37 PM MST
Where
Phillips County, 2.14 mi NNW of Haxtun
Measured
1 in hail
Reported by
Public
Coordinates
40.660, -102.630

Hail, Phillips

When
June 28, 8:37 PM MST
Where
Phillips County, 2.14 mi NNW of Haxtun
Measured
1 in hail
Reported by
Public
Coordinates
40.660, -102.630

Hail, Logan

When
June 28, 9:03 PM MST
Where
Logan County, 0.52 mi W of Sterling
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.630, -103.210

Hail, Logan

When
June 28, 9:08 PM MST
Where
Logan County, 0.52 mi W of Sterling
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.630, -103.210

Hail, Logan

When
June 28, 9:11 PM MST
Where
Logan County, 0.87 mi SW of Sterling
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
40.620, -103.210

Hail, Logan

When
June 28, 9:12 PM MST
Where
Logan County, 0.69 mi N of Sterling
Measured
1 in hail
Reported by
Public
Coordinates
40.640, -103.200

Thunderstorm Wind, Phillips

When
June 28, 9:22 PM MST
Where
Phillips County, 7.6 mi S of Holyoke
Measured
70 kt (81 mph) measured gust
Reported by
Mesonet
Coordinates
40.470, -102.300

Hail, Phillips

When
June 28, 9:25 PM MST
Where
Phillips County, 0.52 mi W of Holyoke
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
40.580, -102.310

Hail, Weld

When
June 28, 9:26 PM MST
Where
Weld County, 0.53 mi W of Ft Lupton
Measured
1.25 in hail
Reported by
CoCoRaHS
Coordinates
40.080, -104.810

Hail, Weld

When
June 28, 9:28 PM MST
Where
Weld County, 0.87 mi NW of Ft Lupton
Measured
1.5 in hail
Reported by
Public
Coordinates
40.090, -104.810

Hail, Phillips

When
June 28, 9:32 PM MST
Where
Phillips County, Holyoke
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
40.580, -102.300

Hail, Morgan

When
June 28, 9:37 PM MST
Where
Morgan County, 3.35 mi NW of Ft Morgan
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
40.280, -103.850

Hail, Morgan

When
June 28, 9:41 PM MST
Where
Morgan County, 2.14 mi SSE of Ft Morgan Arpt
Measured
3 in hail
Reported by
Social Media
Coordinates
40.300, -103.790

Hail, Phillips

When
June 28, 9:45 PM MST
Where
Phillips County, 4.34 mi SE of Holyoke Arpt
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.530, -102.220

Thunderstorm Wind, Phillips

When
June 28, 9:45 PM MST
Where
Phillips County, 4.34 mi SE of Holyoke Arpt
Measured
71 kt (82 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.530, -102.220

Hail, Morgan

When
June 28, 9:47 PM MST
Where
Morgan County, 2.96 mi SSE of Ft Morgan Arpt
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
40.290, -103.780

Hail, Morgan

When
June 28, 9:52 PM MST
Where
Morgan County, 2.81 mi S of Ft Morgan Arpt
Measured
3 in hail
Reported by
Public
Coordinates
40.290, -103.790

Thunderstorm Wind, Morgan

When
June 28, 9:52 PM MST
Where
Morgan County, 0.87 mi NW of Brush
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.260, -103.630

Intense straight-line winds snapped a large tree, 18 inches in diameter.

Hail, Morgan

When
June 28, 9:54 PM MST
Where
Morgan County, 3.35 mi NW of Ft Morgan
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
40.280, -103.850

Hail, Morgan

When
June 28, 9:59 PM MST
Where
Morgan County, 0.87 mi NW of Brush
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
40.260, -103.630

Large hail broke windows, damaged vehicles and shredded trees.

Hail, Morgan

When
June 28, 10:00 PM MST
Where
Morgan County, 0.87 mi NW of Brush
Measured
2.75 in hail
Reported by
Public
Coordinates
40.260, -103.630

Hail, Morgan

When
June 28, 10:00 PM MST
Where
Morgan County, 1.74 mi NW of Brush
Measured
2.5 in hail
Reported by
Public
Coordinates
40.270, -103.640

Hail, Weld

When
June 28, 10:00 PM MST
Where
Weld County, Roggen
Measured
1 in hail
Reported by
Public
Coordinates
40.170, -104.370

Hail, Phillips

When
June 28, 10:05 PM MST
Where
Phillips County, 10.74 mi SE of Holyoke Arpt
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.460, -102.140

Hail, Morgan

When
June 28, 10:05 PM MST
Where
Morgan County, 3.69 mi W of Brush
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
40.250, -103.690

Hail, Morgan

When
June 28, 10:07 PM MST
Where
Morgan County, 0.87 mi NW of Brush
Measured
3 in hail
Reported by
Social Media
Coordinates
40.260, -103.630

Hail, Morgan

When
June 28, 10:16 PM MST
Where
Morgan County, 1.38 mi N of Brush
Measured
2.75 in hail
Reported by
Public
Coordinates
40.270, -103.620

Hail, Morgan

When
June 28, 10:30 PM MST
Where
Morgan County, Wiggins
Measured
2 in hail
Reported by
Public
Coordinates
40.230, -104.070

Hail, Morgan

When
June 28, 10:30 PM MST
Where
Morgan County, 5.63 mi N of Gary
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
40.160, -103.600

Hail, Morgan

When
June 28, 10:37 PM MST
Where
Morgan County, Wiggins
Measured
1 in hail
Reported by
Public
Coordinates
40.230, -104.070

Hail, Washington

When
June 28, 10:45 PM MST
Where
Washington County, 1.58 mi E of Akron Arpt
Measured
3 in hail
Reported by
CoCoRaHS
Coordinates
40.180, -103.190

Hail, Washington

When
June 28, 10:54 PM MST
Where
Washington County, 4.8 mi W of (Ako)akron Weather Station
Measured
2.5 in hail
Reported by
Storm Chaser
Coordinates
40.160, -103.310

Hail, Washington

When
June 28, 10:54 PM MST
Where
Washington County, 0.53 mi W of (Ako)akron Weather Station
Measured
3 in hail
Reported by
Public
Coordinates
40.170, -103.230

Hail, Washington

When
June 28, 10:58 PM MST
Where
Washington County, 0.53 mi W of (Ako)akron Weather Station
Measured
3 in hail
Reported by
Public
Coordinates
40.170, -103.230

Hail, Washington

When
June 28, 11:00 PM MST
Where
Washington County, Akron
Measured
3 in hail
Reported by
Public
Coordinates
40.160, -103.210

Hail, Washington

When
June 28, 11:00 PM MST
Where
Washington County, 0.53 mi W of Otis
Measured
4 in hail
Reported by
Public
Coordinates
40.150, -102.960

Hail, Washington

When
June 28, 11:01 PM MST
Where
Washington County, 2.1 mi SE of Akron
Measured
2.5 in hail
Reported by
Public
Coordinates
40.140, -103.180

Hail, Washington

When
June 28, 11:10 PM MST
Where
Washington County, 3.82 mi NE of Otis Stansfield Arpt
Measured
2 in hail
Reported by
Public
Coordinates
40.220, -102.870

Hail, Washington

When
June 28, 11:15 PM MST
Where
Washington County, 2.76 mi N of Platner
Measured
2.5 in hail
Reported by
Public
Coordinates
40.160, -103.070

Hail, Washington

When
June 28, 11:23 PM MST
Where
Washington County, 0.53 mi W of Otis
Measured
4 in hail
Reported by
Social Media
Coordinates
40.150, -102.960

Hail, Washington

When
June 28, 11:26 PM MST
Where
Washington County, 0.53 mi W of Otis
Measured
2.5 in hail
Reported by
Public
Coordinates
40.150, -102.960

Hail, Washington

When
June 28, 11:28 PM MST
Where
Washington County, 0.53 mi W of Otis
Measured
2 in hail
Reported by
Public
Coordinates
40.150, -102.960

Hail, Washington

When
June 28, 11:29 PM MST
Where
Washington County, 0.53 mi W of Otis
Measured
2.5 in hail
Reported by
Public
Coordinates
40.150, -102.960

Hail, Weld

When
June 28, 11:40 PM MST
Where
Weld County, 1.26 mi ESE of Masters
Measured
1 in hail
Reported by
Public
Coordinates
40.290, -104.230

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2023Every state in 2023This day in weather historyThe tornado archive for Colorado, 2023Warnings in Colorado, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1109085, 1109082, 1109107, 1109073, 1109074, 1109075, 1109076, 1109080, 1109081, 1109077, 1109079, 1109078, 1109104, 1109105, 1109103, 1109102, 1109101, 1109100, 1109098, 1109175, 1109198, 1109174, 1109097, 1109096, 1109180, 1109093, 1109095, 1109092, 1109179, 1109203, 1109091, 1109199, 1109087, 1109089, 1109173, 1109086, 1109172, 1109171, 1109108, 1109190, and more.